Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Was given yasmin as contraceptive. Does it cause weight gain?

Hi ive just been given yasmin to try today, to help clear up my skin the only reason i agreed to go on it was because i was told it would not make me gain weight , i already suffer from depression and struggle with my eating bingeing and fasting and training at the gym. i have just been reading peoples views on yasmin and it is totally freaking me out , people gaining loads of weight by changing nothing in their lifes and training at the gym,, i am terrified of gaining weight im still trying to lose weight, also i am emotional as it is and im very worried i will become worse ?
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Hallow Dear,

Yasmin is a contraceptive pill which contains drospirenone which is a synthetic progestational compound and ethinyl estradiol which is a synthetic estrogenic compound.

Like any other birth control pills, these pills also contribute in increasing the weight. Also, if you are suffering from depressive attacks, you should not take the contraceptive pills without consulting your Psychiatrist. These medicines may increase the tendency for depression.

Please do not take this medicine without your Gynaecologist's advice. Please report to your Gynaecologist about the changes in your physique and psyche.

I hope this helps you.

Dr. Nishikant Shrotri
Answered: Fri, 17 Jun 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor